Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Twitching vs Lactic Acidosis
Aug 19, 2006

Thank you for this wonderful site. I have used it several times in the past and I have to say its very helpful.

Currently taking Sustiva/Truvada for almost 21 months now,CD4 251 and VL 0.75 I did take AZT/D4T/3TC for almost 11 years in total... Stop all medications in 1996. I was never dignosed with resistance or anemia...stop drugs because I was feeling tired and did not tolerate the first two PI that came out, Sequinavare and Crixavan. So I went on a drug holiday.My CD4 floated around 200 and VL never reached 10,000. The good news was my blood work remain stable for many years. Until my doctor and I declared drug holiday over when my VL hit 113,000 in one lab result. So I started the above medication sustiva/truvada on 11/04/2004.

Recently I am feeling twitching in my right tricip area. I do excerise 4X a week and moslty my upper body. However I am afraid I may developing muscle damage, and I also have a little discomfort in in the area of my bladder near my pelvic area. The urine test came back negative for bladder infection, but I still feel pain in that area. As a precaution I am on a low dosage of cipro at this time for 7days. It will take a couple of days to find out if my bladder starts to get better. I have no urine difficuties or blood. My big concerns is my twitching of my muscle in right upper tricep area.

Actually I guess I had two questions or two issues that may be caused by Lactic Acidosis... Could this be my problem? My HIVR/CBC/CP14/PHOS/TCLS/UMACR/HIV-1/Comp Metabolic panel test all came back normal...two weeks ago. Lactate Level is probably the only test I am aware of not take as of now. The feels I do not need it, because I don't have the signs and symptoms of lactic acidosis... I know I have been under a lot of stress lately...not to mention depression... Your advise would greatly give me some peace of mind, or more needed action. I come this far ...and plan to fight.

Thank you again.

Response from Dr. Henry

Lactic acidosis would be very unlikely with that regimen and with the symptoms and lab results you have summarized. Some local nerve irritation would be more likely -an evaluation by your HIV specialist and/or neurologist might be helpful in pinpointing the anatomic location of the problem. KH



Previous
Kidney Failure
Next
neuropathy question/

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement